Page 1 of 1 [ 6 posts ] 

AJCoyne
Velociraptor
Velociraptor

User avatar

Joined: 14 May 2009
Gender: Female
Posts: 416
Location: England

15 Nov 2012, 5:15 am

So, I've been taking Microgynon (aka "The Pill") since 2009. On a whole it's been really good for me. It helped regulate my periods and cleared my skin and on a whole I've had a great experience with it.
The problem is my weight. I've been overweight pretty much my whole life. The last few times I've gone back for repeat prescriptions, the nurses have told me that I need to lose weight, and that if I don't lose weight then they will stop prescribing it to me.
So last week, when I realised I was running out of pills, I made the decision to just stop taking them. I've not lost any weight, so I didn't see any point in going back, knowing that there's a good chance they won't give me any more. Since the pill actually makes you gain weight I thought it might be a good idea to come off them for a while, have a really good go at losing some weight, and then try to go back on them again.
I'm not in any kind of sexual relationship right now so I'm at no risk of falling pregnant.

I just wondered what people's experience of it was and whether coming off cold turkey is a good idea. Since I stopped taking them three days ago I've had crippling abdominal cramps, my energy levels and hunger has been fluxuating (from not wanting to eat at all to needing huge amounts of sugar and caffeine just to stay awake), my sleep and my moods have been very erratic, etc etc.

Will all this wear off? Should I start taking them again? Not sure I've made a good decision here...



AProudHillbilly
Sea Gull
Sea Gull

User avatar

Joined: 24 Oct 2012
Age: 36
Gender: Female
Posts: 244
Location: Can-o-duh

15 Nov 2012, 9:40 am

The only time that I've been on the pill was years ago, and it was for a year. After I stopped cold-turkey, I had many of the same symptoms you're having (cramps, moodiness, irregular sleep patterns), and then my period just disappeared.

I'm not sure that it's a BAD idea, but there really isn't any other way of stopping the pill.

Perhaps see if your doctor will prescribe you a low-dose birth control in the interim?


_________________
Aspie quiz: 167/200 AS, 33/200 NT
AQ: 41
124% Aloof; 132% Rigid; 110% Pragmatic

I accept PMs from females only. Sorry. Personal convictions.


noxnocturne
Veteran
Veteran

User avatar

Joined: 5 Nov 2012
Age: 42
Gender: Female
Posts: 2,693
Location: Harassing Muggles

15 Nov 2012, 8:33 pm

I just finished my last pack of Seasonique about a month ago, and I don't go see my gyn until February...needless to say, it's back to the cramps and everything else. :( I'm not looking forward to it.



rosemund
Snowy Owl
Snowy Owl

User avatar

Joined: 14 Mar 2012
Age: 44
Gender: Female
Posts: 125
Location: South East Texas

21 Nov 2012, 10:24 am

The biggest drawbacks I've had from stopping cold turkey is the headaches. I don't get migraines, but I'm told this is what they are like (my mother and daughter both get them). My vision is blurry, I get sick to my stomach; I'm already light sensitive and this makes it worse. After a few days, it wears off.

As for the weight issue, not all pills are created equal. The concept of the lower dosage might be a good one, for multiple reasons, especially since you aren't in a relationship. Most of the time, I've been on pills due to the cramps and irregularity (since age 13). The ones with lower doses tend not to end up in the weight gain, from what I can tell.



Einfari
Veteran
Veteran

User avatar

Joined: 22 Dec 2011
Age: 26
Gender: Female
Posts: 555

23 Nov 2012, 1:16 am

I was on the pill for a few months earlier this year because I was having irregular periods that would either come every two weeks, or would continue to bleed for 2-3 weeks at a time. I started on a very low dose, but it didn't do anything. Later, I took a higher dose and it messed up my hormones. I always felt edgy while on the higher dose pills and gained about five pounds, even though I've always been small. After I couldn't handle the edgy anxiety that I got from the pill I stopped taking it all together. I lost the edgy feeling and the five pounds when I got off the pill. My periods really didn't get worse wither. I would try going off the pill for a month or so, but if your periods are extremely painful, going off the pill isn't worth losing a few pounds over. Changing your diet and exercise habits will be more efficient when it comes to losing weight than going off the pill anyway.



Schneekugel
Veteran
Veteran

User avatar

Joined: 18 Jul 2012
Age: 40
Gender: Female
Posts: 2,612

23 Nov 2012, 3:43 am

Stopped the pill and other hormon garbage from one day to the other without any problems, and I use a copper spirale until 6 years, and never had to regret it.